Alert archive / Michigan / Winter Storm Warnings in 2016
Winter Storm Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this winter storm warning at Dec 17, 2016, 8:16 PM EST. It took effect at Dec 18, 2016, 3:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 8:16 PM EST (01:16 UTC)
- In effect from
- Dec 18, 2016, 3:00 AM EST
- Expired
- Dec 18, 2016, 1:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
873 WWUS43 KIWX 180116 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 816 PM EST SAT DEC 17 2016 INZ003-MIZ077-180930- /O.NEW.KIWX.WS.W.0006.161218T0800Z-161218T1800Z/ /O.EXT.KIWX.WW.Y.0010.000000T0000Z-161218T0800Z/ LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS... BUCHANAN...PAW PAW LAKE 816 PM EST SAT DEC 17 2016 /716 PM CST SAT DEC 17 2016/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM EST /2 AM CST/ SUNDAY... ...WINTER STORM WARNING IN EFFECT FROM 3 AM EST /2 AM CST/ TO 1 PM EST /NOON CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING FOR LAKE EFFECT SNOW...WHICH IS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 1 PM EST /NOON CST/ SUNDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 3 AM EST /2 AM CST/ SUNDAY. HAZARDOUS WEATHER... * PERIODS OF LIGHT SNOW WILL CONTINUE INTO THE EARLY PORTIONS OF THE OVERNIGHT HOURS. HOWEVER...AN INTENSE BURST OF HEAVY LAKE EFFECT SNOW IS EXPECTED OVERNIGHT INTO SUNDAY MORNING...ALONG WITH AREAS OF BLOWING AND DRIFTING SNOW DEVELOPING. * LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS NORTHWEST INDIANA AND SHIFT EASTWARD ACROSS NORTHERN LA PORTE AND BERRIEN COUNTIES LATE TONIGHT INTO SUNDAY MORNING. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED...WITH LOCALIZED HIGHER AMOUNTS A POSSIBILITY. THE HEAVIEST LAKE EFFECT SNOW SHOWERS ARE EXPECTED ACROSS SOUTHWEST BERRIEN AND NORTHERN LA PORTE COUNTIES. SNOWFALL RATES MAY PEAK AT 2 TO 3 INCHES PER HOUR WITH NEAR ZERO VISIBILITY AT TIMES LATE TONIGHT INTO SUNDAY MORNING. IMPACTS... * ROADS WILL REMAIN SLICK AND HAZARDOUS. * NEAR ZERO VISIBILITY IN MODERATE TO HEAVY SNOW SQUALLS LATE TONIGHT AND SUNDAY MORNING. TREACHEROUS DRIVING CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING FOR LAKE EFFECT SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ INZ005>009-013-015>018-020-022>025-MIZ079-080-OHZ004-005-015- 180900- /O.EXT.KIWX.WW.Y.0010.000000T0000Z-161218T0900Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- ST. JOSEPH MI-BRANCH-DEFIANCE-HENRY-PAULDING- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WINAMAC... FRANCESVILLE...MEDARYVILLE...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...MONON... BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB... MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...PAYNE 816 PM EST SAT DEC 17 2016 /716 PM CST SAT DEC 17 2016/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY. HAZARDOUS WEATHER... * A MIX OF LIGHT SNOW...LIGHT SLEET...AND FREEZING DRIZZLE WILL TRANSITION TO ALL SNOW OVERNIGHT. LAKE EFFECT SNOW SHOWERS WILL AFFECT PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTH CENTRAL INDIANA LATE TONIGHT INTO SUNDAY MORNING. * LITTLE OR NO ADDITIONAL ICE ACCUMULATION EXPECTED. SNOW ACCUMULATIONS UP TO 1 INCH ARE EXPECTED MAINLY NORTH OF A MONTICELLO TO WARSAW TO COLDWATER LINE. IMPACTS... * UNTREATED ROADS WILL REMAIN SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ INZ026-027-032>034-OHZ016-024-025-180900- /O.EXT.KIWX.WW.Y.0010.000000T0000Z-161218T0900Z/ WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER... PORTLAND...DUNKIRK...OTTAWA...LEIPSIC...COLUMBUS GROVE... CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...LIMA... SPENCERVILLE 816 PM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST SUNDAY. HAZARDOUS WEATHER... * LIGHT FREEZING RAIN AND LIGHT FREEZING DRIZZLE WILL TRANSITION TO A MIX OF LIGHT SLEET AND SNOW LATE EVENING INTO THE OVERNIGHT HOURS. * ADDITIONAL ICE ACCUMULATION OF LESS THAN ONE TENTH OF AN INCH. MOST OF THE ADDITIONAL ICE ACCUMULATION IS EXPECTED SOUTHEAST OF A LINE FORM MARION TO BLUFFTON INDIANA TO OTTAWA OHIO. IMPACTS... * UNTREATED ROADS WILL REMAIN SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ INZ004-012-014-MIZ078-180930- /O.CON.KIWX.WW.Y.0010.000000T0000Z-161218T1800Z/ ST. JOSEPH IN-STARKE-MARSHALL-CASS MI- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...KNOX...NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN... CULVER...DOWAGIAC...CASSOPOLIS...MARCELLUS 816 PM EST SAT DEC 17 2016 /716 PM CST SAT DEC 17 2016/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST /NOON CST/ SUNDAY... HAZARDOUS WEATHER... * A MIX OF LIGHT FREEZING DRIZZLE AND LIGHT SNOW WILL TRANSITION TO ALL LIGHT SNOW OVERNIGHT. LAKE EFFECT SNOW SHOWERS ARE THEN EXPECTED TO AFFECT THE ADVISORY AREA LATE TONIGHT INTO SUNDAY MORNING. * LITTLE OR NO ADDITIONAL ICE ACCUMULATION IS EXPECTED. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. MOST OF THIS ADDITIONAL SNOW ACCUMULATION IS EXPECTED SUNDAY MORNING WITH LAKE EFFECT SNOW SHOWERS. GREATER ACCUMULATIONS ARE EXPECTED ACROSS BERRIEN AND LA PORTE COUNTIES. NORTHWEST WINDS ARE EXPECTED TO INCREASE EARLY SUNDAY MORNING RESULTING IN SOME BLOWING AND DRIFTING SNOW. IMPACTS... * ROADS WILL REMAIN SLICK AND HAZARDOUS. * SIGNIFICANTLY REDUCED VISIBILITIES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING DUE TO BANDS OF HEAVIER LAKE EFFECT SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MIZ081-OHZ001-002-180230- /O.CON.KIWX.WW.Y.0010.000000T0000Z-161218T0200Z/ HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...HILLSDALE...JONESVILLE...LITCHFIELD... BRYAN...MONTPELIER...EDGERTON...WAUSEON...ARCHBOLD...SWANTON... DELTA 816 PM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... HAZARDOUS WEATHER... * LIGHT FREEZING DRIZZLE AND LIGHT SNOW WILL REMAIN POSSIBLE THROUGH LATE EVENING. * LITTLE OR NO ADDITIONAL ICE ACCUMULATION IS EXPECTED. ADDITIONAL SNOW ACCUMULATIONS TONIGHT ARE EXPECTED TO BE ONE HALF INCH OR LESS. IMPACTS... * UNTREATED ROADS WILL REMAIN SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
334
WWUS43 KIWX 180854
WSWIWX
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 AM EST SUN DEC 18 2016
INZ005>009-013-015>018-020-022>025-MIZ079-080-OHZ004-005-015-
181000-
/O.EXP.KIWX.WW.Y.0010.000000T0000Z-161218T0900Z/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
ST. JOSEPH MI-BRANCH-DEFIANCE-HENRY-PAULDING-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...MEDARYVILLE...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...
BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...
MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...PAYNE
354 AM EST SUN DEC 18 2016 /254 AM CST SUN DEC 18 2016/
...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM EST /3 AM CST/
EARLY THIS MORNING...
THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM EST /3 AM CST/
EARLY THIS MORNING.
ONLY VERY LIGHT SNOW IS EXPECTED THROUGH MIDDAY. UNTREATED
SURFACES HOWEVER WILL REMAIN SLICK. USE CAUTION ON SIDE
ROADS...PARKING LOTS AND SIDEWALKS.
&&
$$
INZ026-027-032>034-OHZ016-024-025-181000-
/O.EXP.KIWX.WW.Y.0010.000000T0000Z-161218T0900Z/
WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE...
MARION...GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...
PORTLAND...DUNKIRK...OTTAWA...LEIPSIC...COLUMBUS GROVE...
CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...LIMA...
SPENCERVILLE
354 AM EST SUN DEC 18 2016
...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING...
THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING.
ONLY VERY LIGHT SNOW IS EXPECTED THROUGH MIDDAY. UNTREATED
SURFACES HOWEVER WILL REMAIN SLICK. USE CAUTION ON SIDE
ROADS...PARKING LOTS AND SIDEWALKS.
&&
$$
INZ003-MIZ077-181700-
/O.CON.KIWX.WS.W.0006.000000T0000Z-161218T1800Z/
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE
354 AM EST SUN DEC 18 2016 /254 AM CST SUN DEC 18 2016/
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST /NOON
CST/ THIS AFTERNOON...
HAZARDOUS WEATHER...
* AN INTENSE BURST OF HEAVY LAKE EFFECT SNOW THROUGH THIS
MORNING...ALONG WITH AREAS OF BLOWING SNOW.
* INTENSE LAKE EFFECT SNOW SQUALLS WILL IMPACT INTERSTATES 94 AND
80 WITH ZERO VISIBILITIES AT TIMES THIS MORNING.
* AN INTENSE SNOWBAND IMPACTING NORTHWEST INDIANA EARLY THIS
MORNING WILL MOVE EASTWARD THROUGH NORTHERN LA PORTE AND
SOUTHWEST BERRIEN COUNTIES THROUGH DAYBREAK. VISIBILITIES WILL
BE HIGHLY VARIABLE AND MAY SUDDENLY DROP TO NEAR ZERO WITHIN
THE CORE OF THE SNOWBAND. THE SNOWBAND WILL CONTINUE EASTWARD
THROUGH THE REMAINDER OF BERRIEN AND NORTHEAST LA PORTE
COUNTIES LATER THIS MORNING.
* TOTAL SNOWFALL AMOUNTS OF 3 TO 7 INCHES ARE EXPECTED...WITH
LOCALIZED HIGHER AMOUNTS A POSSIBILITY. THE HEAVIEST LAKE
EFFECT SNOW SQUALLS ARE EXPECTED ACROSS SOUTHWEST BERRIEN AND
NORTHERN LA PORTE COUNTIES.
* EXTREME SNOWFALL RATES WILL PEAK AT 2 TO 3 INCHES PER HOUR WITH
ZERO VISIBILITY AT TIMES EARLY THIS MORNING.
IMPACTS...
* ROADS ARE ALREADY EXTREMELY SLICK AND HAZARDOUS AND CONDITIONS
WILL GREATLY DETERIORATE FURTHER. VERY TREACHEROUS DRIVING
CONDITIONS ARE EXPECTED. EXTREME CAUTION IS URGED TO AVOID
MULTI-VEHICLE PILEUPS THIS MORNING.
* EXPECT NEAR ZERO VISIBILITY WITHIN HEAVY BURSTS OF SNOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER STORM WARNING FOR LAKE EFFECT SNOW MEANS SEVERE WINTER
WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS
OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL
IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.
&&
$$
INZ004-012-014-MIZ078-181700-
/O.CON.KIWX.WW.Y.0010.000000T0000Z-161218T1800Z/
ST. JOSEPH IN-STARKE-MARSHALL-CASS MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...KNOX...NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...
CULVER...DOWAGIAC...CASSOPOLIS...MARCELLUS
354 AM EST SUN DEC 18 2016 /254 AM CST SUN DEC 18 2016/
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST /NOON
CST/ THIS AFTERNOON...
HAZARDOUS WEATHER...
* LAKE EFFECT SNOW SHOWERS WILL AFFECT THE ADVISORY AREA THIS
MORNING INTO MIDDAY.
* SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. NORTHWEST
WINDS ARE EXPECTED TO INCREASE THIS MORNING AND MAY RESULT IN
BLOWING SNOW.
IMPACTS...
* ROADS ARE ALREADY SLICK AND HAZARDOUS AND CONDITIONS WILL
DETERIORATE FURTHER THIS MORNING.
* SIGNIFICANTLY REDUCED VISIBILITIES THROUGH THE MORNING HOURS
DUE TO BANDS OF HEAVIER LAKE EFFECT SNOW SHOWERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.
&&
$$939 WWUS43 KIWX 181641 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1141 AM EST SUN DEC 18 2016 INZ003-181745- /O.CAN.KIWX.WS.W.0006.000000T0000Z-161218T1800Z/ LA PORTE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE 1041 AM CST SUN DEC 18 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WINTER STORM WARNING. SCATTERED LIGHT SNOW SHOWERS WILL PERSIST INTO MID AFTERNOON ESPECIALLY ACROSS NORTHERN LA PORTE COUNTY BEFORE DIMINISHING. HOWEVER THE THREAT FOR ADDITIONAL ACCUMULATING SNOW HAS ENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT WEATHER.GOV/IWX. && $$ INZ012-014-181745- /O.CAN.KIWX.WW.Y.0010.000000T0000Z-161218T1800Z/ STARKE-MARSHALL- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE... PLYMOUTH...BREMEN...CULVER 1141 AM EST SUN DEC 18 2016 /1041 AM CST SUN DEC 18 2016/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED FLURRIES WILL PERSIST INTO EARLY AFTERNOON OVER NORTHERN AND EASTERN MARSHALL COUNTY. HOWEVER THE THREAT FOR ADDITIONAL ACCUMULATING SNOW HAS ENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT WEATHER.GOV/IWX. && $$ MIZ077-181800- /O.CON.KIWX.WS.W.0006.000000T0000Z-161218T1800Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE 1141 AM EST SUN DEC 18 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * SCATTERED TO NUMEROUS LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON...ALONG WITH PATCHY BLOWING SNOW IN OPEN AREAS. * ADDITIONAL SNOWFALL ACCUMULATIONS AROUND 1 INCH ARE POSSIBLE. IMPACTS... * ROADS REMAIN SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR LAKE EFFECT SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ INZ004-MIZ078-181800- /O.CON.KIWX.WW.Y.0010.000000T0000Z-161218T1800Z/ ST. JOSEPH IN-CASS MI- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...DOWAGIAC...CASSOPOLIS...MARCELLUS 1141 AM EST SUN DEC 18 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * SCATTERED TO NUMEROUS LAKE EFFECT SNOW SHOWERS WILL DIMINISH IN CONVERAGE AND INTENSITY THROUGH MID AFTERNOON. UP TO AN INCH ADDITIONAL SNOWFALL ACCUMULATION IS POSSIBLE. IMPACTS... * ROADS WILL REMAIN SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
649 WWUS43 KIWX 181808 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 108 PM EST SUN DEC 18 2016 MIZ077-181915- /O.EXP.KIWX.WS.W.0006.000000T0000Z-161218T1800Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE 108 PM EST SUN DEC 18 2016 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. THE THREAT FOR SIGNIFICANT ACCUMULATING SNOWFALL HAD ENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT WEATHER.GOV/IWX. && $$ INZ004-MIZ078-181915- /O.EXP.KIWX.WW.Y.0010.000000T0000Z-161218T1800Z/ ST. JOSEPH IN-CASS MI- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...DOWAGIAC...CASSOPOLIS...MARCELLUS 108 PM EST SUN DEC 18 2016 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE THREAT FOR SIGNIFICANT ACCUMULATING SNOWFALL HAD ENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT WEATHER.GOV/IWX. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 6:53 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 17, 6:53 PM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
653 PM EST Sat Dec 17 2016
.SYNOPSIS...
Issued at 643 PM EST Sat Dec 17 2016
A change to sleet and snow has begun across the areas as moisture
and cold air pushes into the region. In addition to standing water creating
icing hazards on roadways, a cold front with snow will push
through the area overnight. Lake effect snowfall is also forecast
to occur with the most amounts of snow occurring in Laporte and
Berrien counties, but some snow in adjacent counties as well in
the morning Sunday. Thereafter, dangerous wind chills and more cold
air will return for later Sunday and Monday.
Mainly light freezing drizzle rain mixing with and changing to light
snow this evening will continue to create slick travel conditions
on untreated roads. An arctic front will bring a return to more
snow mid to late evening. Laporte and Berrien Counties will
likely have an intense burst of heavy lake effect snow late
tonight into Sunday morning with several inches of snow
accumulation expected. Dangerous wind chills and bone chilling
cold will follow Sunday and Monday.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 220 PM EST Sat Dec 17 2016
Largely a fzdz event this aftn nwd of stalled polar front through
srn IN as lack of moisture aloft within staunch mid level dry
slot prevents ice nucleation. That will change though going
forward into this evening as CO sw trough streaks out and in
advance of arctic front dropping out of the upper midwest.
However three fold problem exists overnight... 1) influence of
lower MS valley convection and nwd reach... 2) intensity/longevity
of mid level fgen induced snow band ahead of arctic front and 3)
evolution of intense lake based single band.
12Z highres guidance signals admittedly poor with considerable
signal spread. 1) Proximity of frontal zone would suggest some
shallow convective echoes will clip far se counties this evening
with some concern for more significant icing potential given
continued warm nose aloft much like latest HRRR/RAP suggest. 2)
Upstream radars show narrow but vigorous snow band along arctic
front which will streak up across se WI late this aftn. Secondary as
robust or moreso band expected to develop through wrn or cntrl zones
toward late evening ahead of shearing mid level sw. 3) Finally long
axis CYCLONICALLY curved intense single lake induced snow band
already in progress off the east shoreline of WI and expected to
turn south this evening and inland into nw IN by midnight. Ern
extent/initial placement much in doubt per highly varied highres
guidance yet given how intense upstream cold advection is behind
the arctic front (i.e. wrn MN down to -10 and -25 upstream in ND)
suspect extreme lake thermal trough will favor a position more
toward mid lake versus the ern shoreline prior to lake based
thermal trough weakening and this feature opening up eastward
across nrn zones later Sun morning.
Given the above along with general short term highres trends...will
extend WW.Y far se til 04Z for potential of additional icing and
will hold with nwrn WW.Y intact through 18Z Sun. Once lake band
location becomes more apparent...warning upgrade for some likely.
In between will allow to expire as scheduled from earlier
extension at 01Z which allows evening shift plenty of time to
monitor whether or not a targeted extension of middle zones will
be needed pending if/where secondary snow band develops.
Otherwise temps crashing through the day on Sun as intense arctic
ridge works east.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 220 PM EST Sat Dec 17 2016
Intense arctic ridge over the area Sun night will work quickly
ewd off the atlantic coast by early Tue as upstream CONUS flow
temporarily flattens. This will bring about rapid/significant temp
moderation through mid week. Weak moisture starved short amplitude
clipper will amplify through the lakes late Wed into Thu with some
light snow possible assuming it digs far enough south otherwise
dry for the remainder of the period.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 643 PM EST Sat Dec 17 2016
The base of the trough affects the region overnight and into Sunday
with cold air and added moisture. The region does show an increase
in midlevel cooling and moisture so expect a ramp up to more
precipitation with sleet and freezing rain changing to snow. As the
cold front approaches and moves through, expect any light snow to
change to more moderate snow and more widespread IFR conditions
within the midlevel area of frontogenesis. The warm layer has been
pretty pesky this afternoon so the snow may take a little while
longer to reach FWA. Then the attention turns to lake effect snow
that looks to set up around 12z and last into the morning. There is
still a question about where the strongest snow band sets up, but
believe it will be west of SBN with some snow reaching SBN.
Improving conditions are expected to follow as dryness moves in.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until midnight EST tonight for INZ026-
027-032>034.
Winter Weather Advisory until 9 PM EST /8 PM CST/ this evening
for INZ005>009-013-015>018-020-022>025.
Winter Weather Advisory until 1 PM EST /noon CST/ Sunday for
INZ003-004-012-014.
MI...Winter Weather Advisory until 9 PM EST this evening for
MIZ079>081.
Winter Weather Advisory until 1 PM EST Sunday for MIZ077-078.
OH...Winter Weather Advisory until midnight EST tonight for OHZ016-
024-025.
Winter Weather Advisory until 9 PM EST this evening for OHZ001-
002-004-005-015.
LM...Heavy Freezing Spray Warning from 1 AM to 11 AM EST Sunday for
LMZ043-046.
Gale Warning from 1 AM to 11 AM EST Sunday for LMZ043-046.
&&
SYNOPSIS...Murphy
SHORT TERM...T
LONG TERM...T
AVIATION...Roller
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 17, 6:00 AM EST, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 600 AM EST SAT DEC 17 2016 INZ003-004-012-014-MIZ077-078-181130- LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...PLYMOUTH...BREMEN...CULVER...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS 600 AM EST SAT DEC 17 2016 /500 AM CST SAT DEC 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MIX OF LIGHT SNOW AND FREEZING DRIZZLE WILL CONTINUE THIS MORNING. MOST OF THE PRECIPITATION WILL CHANGE TO PRIMARILY LIGHT FREEZING DRIZZLE BY MIDDAY...THEN AGAIN MIX WITH SNOW AND SLEET LATE THIS AFTERNOON AND EVENING...THEN TO ALL SNOW BY LATE THIS EVENING. AN INTENSE BURST OF HEAVIER LAKE EFFECT SNOW IS EXPECTED LATE TONIGHT...ALONG WITH AREAS OF BLOWING SNOW. CHECK THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN INTENSE BURST OF LAKE EFFECT SNOW IS EXPECTED SUNDAY MORNING. THE WORST CONDITIONS ARE EXPECTED ACROSS SOUTHWEST BERRIEN AND NORTHERN LAPORTE COUNTIES. DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPE AND MEASUREMENTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ005>009-013-015>018-020-022>025-MIZ079>081-OHZ001-002-004-005-015- 181130- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...LAGRANGE... TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...WINAMAC...FRANCESVILLE...MEDARYVILLE... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN... MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN... MONTPELIER...EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...PAYNE 600 AM EST SAT DEC 17 2016 /500 AM CST SAT DEC 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MIX OF LIGHT SNOW AND FREEZING DRIZZLE WILL CONTINUE THIS MORNING. MOST OF THE PRECIPITATION WILL CHANGE TO PRIMARILY LIGHT FREEZING DRIZZLE BY MIDDAY...THEN AGAIN MIX WITH SNOW AND SLEET LATE THIS AFTERNOON AND EVENING...THEN PRIMARILY ALL LIGHT SNOW BY LATE THIS EVENING. THE PRECIPITATION MAY CHANGE TO DRIZZLE OR LIGHT RAIN BRIEFLY ALONG THE ROUTE 24 CORRIDOR AS TEMPERATURES BRIEFLY REACH ABOVE FREEZING. CHECK THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPE AND MEASUREMENTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ026-027-032>034-OHZ016-024-025-181130- WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK...OTTAWA...LEIPSIC...COLUMBUS GROVE...CONTINENTAL... PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 600 AM EST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A MIX OF LIGHT SNOW AND FREEZING DRIZZLE WILL CONTINUE THIS MORNING. THE PRECIPITATION WILL CHANGE TO LIGHT DRIZZLE AS TEMPERATURES WARM ABOVE FREEZING BY LATE MORNING. CHECK THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. A PERIOD OF FREEZING DRIZZLE MIXED WITH SLEET AND SNOW THEN TO ALL SNOW IN THE LATE AFTERNOON THROUGH EVENING HOURS WITH LIGHT ACCUMULATIONS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPE AND MEASUREMENTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181130- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 600 AM EST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING AND HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WARNING AND HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT THROUGH SUNDAY MORNING. CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT INTO EARLY NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Dec 17, 4:13 PM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 1 NE MOSCOW 42.06N 84.50W
12/17/2016 M2.5 INCH HILLSDALE MI PUBLIC
A STORM TOTAL SNOWFALL.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 10:48 AM EST | Small Craft Advisory | IWX | 12 hr |
Nearby
Winter Storm Warnings in Michigan, 2016Winter Storm Warnings in Indiana, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.